Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 9, 2007, 3:15 PM EDT for Westmoreland County, Pennsylvania. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 3:15 PM EDT (19:15 UTC)
- Expired
- Aug 10, 2007, 12:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:00 PM EDT | FLASH FLOOD | Latrobe, PA | FLOODING REPORTS COUNTYWIDE. |
| Aug 9, 6:10 PM EDT | HEAVY RAIN 3.15 | 3 Sw Latrobe, PA | OBSERVER REPORTED A NUMBER OF TREES DOWN AS WELL AS 24 HOUR RAINFALL AMOUNT OF 3.15 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 091918
FFWPBZ
PAC129-092315-
/X.NEW.KPBZ.FF.W.0031.070809T1915Z-070809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN MOVING INTO WESTMORELAND COUNTY.
RAINFALL OF OVER 2 INCHES PER HOUR IS LIKELY OVER WESTERN PORTIONS
OF WESTMORELAND COUNTY BETWEEN 230 AND 330 PM...AND EASTERN PORTIONS
OF WESTMORELAND COUNTY BETWEEN 330 AND 500 PM. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLE BEHIND THE SWATH OF HEAVY RAIN THIS
AFTERNOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4043 7968 4064 7968 4045 7942 4034 7907
4006 7931 4013 7946 4013 7948 4025 7980
4029 7979
TIME...MOT...LOC 1913Z 180DEG 0KT 4034 7971
$$1 follow-up statement
000
WGUS51 KPBZ 092309
FFWPBZ
PAC129-100400-
/X.EXT.KPBZ.FF.W.0031.000000T0000Z-070810T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL MIDNIGHT EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING EXCESSIVE
RAINFALL...MOVING EAST AT 45 MPH. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL OCCUR BEHIND THE LINE THROUGH THE
REMAINDER OF THIS EVENING.
ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THE LINE
OF THUNDERSTORMS. WITH THE GROUND ALREADY SATURATED FROM THE
HEAVY RAINS OF THE LAST 24 HOURS...ANY ADDITIONAL HEAVY RAINFALL
WILL RESULT IN WATERS RISING QUICKLY ONCE AGAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4043 7968 4064 7968 4045 7942 4034 7907
4006 7931 4013 7946 4013 7948 4025 7980
4029 7979
TIME...MOT...LOC 2305Z 180DEG 0KT 4029 7953
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 9, 3:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT THU AUG 9 2007
.SYNOPSIS...
A LOW PRESSURE CENTER MOVING THROUGH THE HUMID UPPER OHIO VALLEY
THIS AFTERNOON AND TONIGHT WILL BE ACCOMPANIED BY A COUPLE ROUNDS
OF THUNDERSTORMS. SOME STORMS CAN BE SEVERE WITH DAMAGING WIND AND
HAIL, FREQUENT LIGHTNING, PLUS HAVE RAIN HEAVY ENOUGH TO CAUSE FLASH
FLOODING. ON FRIDAY, MIDWEST HIGH PRESSURE WILL START BRINGING DRIER
AIR INTO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RECENT SREF MODEL RUNS SUPPORTED BY RECENT RADAR DATA SHOW AT
LEAST ANOTHER BAND OF THUNDERSTORMS MOVING THROUGH THE UPPER OHIO
VALLEY TONIGHT. THE NEXT BAND HAS SEVERE CHARACTERISTICS OVER
NORTHWESTERN OHIO AND SPC HAS A SEVERE THUNDERSTORM WATCH UNTIL 8
PM.
THUS AM ALSO MAINTAINING A FLASH FLOOD WATCH FOR ENTIRE FORECAST
AREA THROUGH 6 AM FRIDAY. REGARDING FLASH FLOODING, FLASH FLOOD
INDICES SUGGEST 2 INCHES IN 3 HOURS CAN CAUSE ONSET OF FLASH
FLOODING.
WITH RAINS EXPECTED, CAN BE PATCHY LATE NIGHT FOG DEVELOPMENT.
LOW TEMPERATURES CLOSE TO GFS MOS GUIDANCE AND CURRENT DEW POINTS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SREF MODEL RUNS SHOW LOW PRESSURE CENTER EAST OF THE APPALACHIAN
MOUNTAINS BY MIDMORNING, WITH DRIER AIR ENSUING. WITH INSTABILITY
AND LIFT DECREASING, NO THUNDERSTORMS FORECASTED AFTER MIDDAY.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. NEXT BEST CHANCE OF
THUNDERSTORMS APPEARS TO BE MONDAY WHEN MODELS SHOWS A FRONTAL
PASSAGE THROUGH THE UPPER OHIO VALLEY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT VFR FLIGHT CONDITIONS TO BE INTERRUPTED BY PERIODS OF IFR
FLIGHT CONDITIONS DURING THUNDERSTORM PASSAGES UNTIL AROUND
MIDNIGHT. WINDS WILL BE GENERALLY SOUTH TO SOUTHWEST 7-12KTS, BUT
CAN GUST TO SEVERE LIMITS.
LATE TONIGHT, IFR FLIGHT CONDITIONS CAN BE MORE PERSISTENT WITH
POST-RAIN FOG DEVELOPMENT.
DURING FRIDAY, EXPECT MAINLY VFR FLIGHT CONDITIONS AS POST-SYSTEM DRYOUT
BEGINS. THE NEXT CHANCE FOR THUNDERSTORMS AND IFR FLIGHT
CONDITIONS WILL BE MONDAY WITH NEXT FRONTAL PASSAGE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Aug 9, 1:27 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 127 PM EDT THU AUG 9 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-101730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- 127 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS. NATIONAL WEATHER SERVICE PITTSBURGH ALSO SAYS SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS, HOWEVER THERE CAN BE LARGE HAIL ALSO. ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ041-101730- TUCKER- 127 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS, HOWEVER THERE CAN BE LARGE HAIL ALSO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 9, 11:12 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 2 NW NATRONA HEIGHTS 40.64N 79.76W
08/09/2007 ALLEGHENY PA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN
&&
RKANELocal storm report, Aug 9, 11:25 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 2 W EXPORT 40.42N 79.66W
08/09/2007 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES REPORTED DOWN IN
MURRYSVILLE AND NEAR EXPORT.
0925 AM FLASH FLOOD EXPORT 40.42N 79.62W
08/09/2007 WESTMORELAND PA COUNTY OFFICIAL
EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD
FLOODING IN BOTH EXPORT AND MURRYVILLE AREAS.
&&Special weather statement, Aug 9, 12:44 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1244 PM EDT THU AUG 9 2007 OHZ040-041-PAZ007-013-020-091745- BEAVER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA- 1244 PM EDT THU AUG 9 2007 ...INTENSE THUNDERSTORMS APPROACHING... A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS COLUMBIANA...CARROLL...BEAVER...MERCER AND LAWRENCE COUNTIES... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SALEM TO 10 MILES NORTHWEST OF SALEM TO 50 MILES WEST OF HOMEWORTH...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SALEM TO 10 MILES NORTHWEST OF SALEM TO 22 MILES NORTH OF LAYLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BEAVER...BEAVER FALLS...BLACKHAWK...ELLWOOD CITY...FARRELL... HERMITAGE...NEW CASTLE...NEW WILMINGTON...SHARON...SHIPPINGPORT... AUGUSTA...BEAVER CREEK STATE PARK...COLUMBIANA...EAST LIVERPOOL... EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK... HOMEWORTH...LEETONIA...LISBON...MECHANICSTOWN...MILLPORT...SALEM... SALINEVILLE AND WELLSVILLE THESE STORMS WILL LIKELY CAUSE STRONG WIND GUSTS BETWEEN 40 AND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS INDICATED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 9, 1:33 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 1 E SALEM 40.90N 80.83W
08/09/2007 COLUMBIANA OH AMATEUR RADIO
NUMEROUS TREES...TELEPHONE LINES AND TELEPHONE POLES DOWN
BETWEEN SALEM AND LETONIA.
0127 PM HAIL LISBON 40.78N 80.77W
08/09/2007 M0.88 INCH COLUMBIANA OH AMATEUR RADIO
HAM RADIO OPERATOR REPORTED NICKEL SIZED HAIL IN LISBON.
0127 PM TSTM WND DMG SALEM 40.90N 80.85W
08/09/2007 COLUMBIANA OH COUNTY OFFICIAL
ROOF/CANOPY OVER GASOLINE PUMPS AT GET-GO GAS STATION
PARTIALLY BLOWN OFF IN SALEM.
&&Special weather statement, Aug 9, 1:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT THU AUG 9 2007 OHZ039-049-050-PAZ014-021>023-029-030-WVZ001-002-091830- ALLEGHENY PA-ARMSTRONG PA-BROOKE WV-BUTLER PA-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA- 155 PM EDT THU AUG 9 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... HARRISON...JEFFERSON...TUSCARAWAS...ARMSTRONG...WASHINGTON... ALLEGHENY...WESTMORELAND...INDIANA...BUTLER...BROOKE AND HANCOCK... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF MARS TO 22 MILES NORTH OF BOWERSTON TO 28 MILES NORTHWEST OF UHRICHSVILLE...OR ALONG A LINE EXTENDING FROM 2 MILES NORTH OF NEW CASTLE TO EAST ROCHESTER TO 12 MILES NORTHWEST OF STRASBURG...MOVING EAST AT 25 MPH. THESE STORMS CAN CAUSE WIND GUSTS OVER 40 MPH AND HAIL. ALSO FREQUENT LIGHTNING AND HEAVY RAINS CAPABLE OF CAUSING PONDED WATER ON ROADS AND IN LOWLYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... APOLLO...BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...CROOKED CREEK LAKE PARK...DOWNTOWN PITTSBURGH...ELDERTON...FLORENCE...FORD CITY...FOX CHAPEL...FRANKLIN PARK...FREEPORT...GIBSONIA...IMPERIAL... LERNERVILLE...MARS...MCDONALD...MCKEES ROCKS...MOON...NATRONA HEIGHTS...NEW KENSINGTON...NORTH SIDE...OAKDALE...PENN HILLS... PERRYSVILLE...PLUM...RUSSELLTON...SARVER...SAXONBURG...SEWICKLEY... SOUTH SIDE...SPRINGDALE...VANDERGRIFT...WEXFORD...WILKINSBURG... BOWERSTON...CADIZ...DENNISON...GILMORE...HOPEDALE...JEWETT...MINGO JUNCTION...NEWELL...SCIO...SMITHFIELD...TAPPAN...TIPPECANOE... UHRICHSVILLE...UNIONPORT...WINTERSVILLE...COLLIERS...FOLLANSBEE... SUN VALLEY AND WEIRTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Aug 9, 3:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
08/09/2007 ALLEGHENY PA AMATEUR RADIO
TREES REPORTED DOWN ON EAST CARSON STREET AS WELL AS IN
THE VICINITY OF FORBES AND BRADDOCK.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:16 AM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Aug 9, 8:26 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 34 min |
| Aug 9, 8:39 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 51 min |
| Aug 9, 8:45 AM EDT | Flash Flood Warning | PBZ | Allegheny | 2 hr |
| Aug 9, 8:59 AM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 46 min |
| Aug 9, 9:04 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 9, 9:23 AM EDT | Flash Flood Warning | PBZ | Indiana | 2 hr |
| Aug 9, 11:47 AM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 15 hr |
| Aug 9, 1:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Aug 9, 1:50 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 55 min |
| Aug 9, 2:09 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Aug 9, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 71 min |
| Aug 9, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 62 min |
| Aug 9, 2:32 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Aug 9, 2:35 PM EDT | Tornado Warning | PBZ | Allegheny | 37 min |
| Aug 9, 2:45 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Aug 9, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 94 min |
| Aug 9, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| Aug 9, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 64 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 58 min |
| Aug 9, 3:49 PM EDT | Flash Flood Warning | PBZ | Fayette | 8 hr |
| Aug 9, 5:24 PM EDT | Flash Flood Warning | PBZ | Allegheny | 7 hr |
| Aug 9, 5:42 PM EDT | Flash Flood Warning | PBZ | Washington | 4 hr |
| Aug 9, 6:03 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 46 min |
| Aug 9, 6:08 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence, Mercer | 4 hr |
| Aug 9, 6:25 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 35 min |
| Aug 9, 6:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 61 min |
| Aug 9, 7:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Aug 9, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 56 min |
| Aug 9, 7:56 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 64 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.